Alert archive / Nebraska / River Flood Warnings in 2011
River Flood Warning 18, NWS Hastings, NE
NWS Hastings, NE issued this river flood warning at May 26, 2011, 11:15 AM CDT for Nuckolls County, Nebraska. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 2011, 11:15 AM CDT (16:15 UTC)
- Expired
- May 26, 2011, 8:38 PM CDT
- In force
- 9 hr
- Issued by
- NWS Hastings, NE
- Flood severity
- Minor
County Nuckolls County, NE
The radar
The Grand Island radar (KUEX), 37 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Republican River near Hardy (HDYN1).
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 13.5 ft
- Major stage
- 15.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06853500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
133 WGUS43 KGID 261615 FLWGID BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE HASTINGS NE 1115 AM CDT THU MAY 26 2011 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN NEBRASKA... REPUBLICAN RIVER NEAR HARDY AFFECTING NUCKOLLS COUNTY NEC129-270224- /O.NEW.KGID.FL.W.0018.110526T1615Z-110527T0224Z/ /HDYN1.1.ER.000000T0000Z.110526T1530Z.110526T2024Z.NO/ 1115 AM CDT THU MAY 26 2011 THE NATIONAL WEATHER SERVICE IN HASTINGS...NE HAS ISSUED A * FLOOD WARNING FOR THE REPUBLICAN RIVER NEAR HARDY. * UNTIL THIS EVENING..... * AT 10:30 AM THURSDAY THE STAGE WAS 11.4 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * AT 11.5 FEET...WATER FLOODS ADDITIONAL RURAL AGRICULTURAL LAND. $$
1 follow-up statement
570 WGUS83 KGID 270138 FLSGID FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 838 PM CDT THU MAY 26 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NEBRASKA... REPUBLICAN RIVER NEAR HARDY AFFECTING NUCKOLLS COUNTY NEC129-270208- /O.CAN.KGID.FL.W.0018.000000T0000Z-110527T0027Z/ /HDYN1.1.ER.000000T0000Z.110526T1530Z.110526T1827Z.NO/ 838 PM CDT THU MAY 26 2011 THE FLOOD WARNING IS CANCELLED FOR THE REPUBLICAN RIVER NEAR HARDY. * AT 7:00 PM THURSDAY THE STAGE WAS ESTIMATED TO BE 10.7 FEET. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO FALL OVERNIGHT. * AT 11.5 FEET...WATER FLOODS ADDITIONAL RURAL AGRICULTURAL LAND. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this river flood warning went out at May 26, 5:42 AM CDT, 5 hours 33 minutes earlier.
Area forecast discussion, May 26, 5:42 AM CDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 542 AM CDT THU MAY 26 2011 .AVIATION...12Z KGRI TAF. VFR CONDITIONS ARE PREDICTED FOR THIS FORECAST. WE WILL START OFF CLEAR WITH THE INFLUENCE OF SURFACE HIGH PRESSURE. WIND WILL SHIFT FROM LIGHT NORTH TO EAST TODAY AND BY LATE AFTERNOON THE WIND COULD GET A BIT GUSTY WITH DEVELOPING LOW-LEVEL LAPSE RATES. CIRRUS AND EVENTUALLY LOW-LEVEL CLOUDINESS WILL MOVE IN FROM THE WEST/NORTHWEST AS ANOTHER WAVE APPROACHES. IT APPEARS THAT MOST OF THE ENERGY WILL BE CONCENTRATED NORTH...BUT I INCLUDED A PROB30 GROUP FOR LIGHT RAIN WITH ANTICIPATED CEILINGS NOT LOWER THAN MID-LEVEL. && .PREV DISCUSSION... /ISSUED 351 AM CDT THU MAY 26 2011/ DISCUSSION...CERTAINLY MORE QUIET CONDITIONS ONGOING ACROSS THE CWA COMPARED TO THE PAST COUPLE OF NIGHTS...WITH THE MAIN UPPER LEVEL LOW PRESSURE SYSTEM WHICH BROUGHT SEVERE WEATHER AND HEAVY RAINFALL TO THE PLAINS EARLIER IN THE WEEK NOW PUSHING EAST NEAR THE MO/IL BORDER. UPPER LEVEL RIDGING SETTING UP ALONG THE HIGH PLAINS AS ANOTHER LOW PRESSURE SYSTEM MOVES ONTO THE WEST COAST. AT THE SURFACE...THE CWA SITS BETWEEN LOW PRESSURE MOVING INTO THE MIDWEST AND AN AXIS OF HIGH PRESSURE EXTENDING SOUTH OUT OF CANADA THROUGH THE DAKOTAS AND HIGH PLAINS. RESULTANT WINDS REMAIN NORTHERLY...BUT HAVE DIMINISHED IN SPEED AS THE SFC HIGH BUILDS FURTHER INTO THE PLAINS. FORECAST FOR THE REST OF TODAY REMAINS DRY...WITH THE PRIMARY FEATURE CONTINUING TO BE THE UPPER LEVEL SHORTWAVE RIDGING...WHICH SHIFTS EAST ACROSS THE PLAINS AS THE MAIN LOW MOVES FURTHER THROUGH THE MIDWEST AND THE NEXT SYSTEM FURTHER INTO THE NORTHERN/CENTRAL ROCKIES. THE SURFACE RIDGE AXIS CURRENTLY JUST TO THE WEST OF THE CWA WILL ALSO SHIFT EAST THROUGH THE DAY...BRINGING LIGHTER/VARIABLE WINDS THROUGH THE MORNING HOURS...WHICH THEN WILL SWITCH TO BECOME MORE SOUTHEASTERLY AS THE AXIS SHIFTS OFF TO THE EAST. EXPECTING PLENTY OF SUNSHINE ACROSS THE CWA...BUT THERE WONT BE A BIG REBOUND IN TEMPERATURES WITH THE COOLER AIRMASS IN PLACE...AND AFTERNOON HIGH TEMPERATURES ARE EXPECTED TO REACH INTO THE UPPER 60S/LOWER 70S. WILL BE A PRETTY NICE DAY. AS WE GET INTO TONIGHT AND FRIDAY...ALONG COMES ANOTHER CHANCE FOR PRECIPITATION FOR AT LEAST PORTIONS OF THE CWA. MODELS NOT IN TOO BAD OF AGREEMENT SHOWING THE UPPER LEVEL SYSTEM CURRENTLY PUSHING ONTO THE WEST COAST CONTINUING ITS EASTWARD TREK THROUGH THE ROCKIES...WITH LOW PRESSURE DEVELOPING OVER THE NORTHERN ROCKIES TONIGHT. TOWARD FRIDAY MORNING AND THROUGH THE DAY...AN ASSOCIATED SHORTWAVE TROUGH SWINGS THROUGH THE PLAINS. THE INCREASED LIFT FROM THIS UPPER LEVEL ENERGY...WORKING WITH THE NOSE OF A 30-40KT SOUTHERLY LLJ ACROSS THE AREA...IS EXPECTED TO RESULT IN PRECIPITATION MAINLY AFTER MIDNIGHT AND INTO THE DAYTIME HOURS ON FRIDAY. KEPT THE HIGHEST POPS CONFINED TO THE NORTHERN PORTIONS OF THE CWA...CLOSER TO THE BETTER LIFT...BUT CANT COMPLETELY RULE OUT PRECIPITATION FURTHER SOUTH SO WILL KEEP THE LOWER POPS GOING. WILL ALSO LEAVE THUNDER MENTION AS IS...NOT EXPECTING SEVERE WEATHER AT THIS POINT WITH OVERALL INSTABILITY ON THE LOWER SIDE...BUT IT DOES BEAR KEEPING AN EYE ON. ANY ONGOING ACTIVITY SHOULD BE TAPERING OFF TO AN END DURING THE AFTERNOON HOURS FROM WEST TO EAST...WITH THE EVENING HOURS DRY. THERE IS ALSO A SURFACE FRONT/TROUGH ACCOMPANYING THE PASSAGE OF THIS SYSTEM...WHICH DOES PROVIDE A BIT MORE FOCUS FOR PRECIPITATION DEVELOPMENT...BUT OTHER THAN BRINGING A WESTERLY SWITCH TO THE WINDS IT HAS LITTLE EFFECT. REALLY NO NOTABLE CHANGE WITH THE AIRMASS BEHIND THE FRONT...SO NOT EXPECTING COOLER TEMPERATURES...AND WITH MORE OF A DOWNSLOPING COMPONENT TO THE WINDS /GRANTED THE SPEEDS ARENT OVERLY HIGH/...THINK THAT AFTERNOON HIGHS WILL REACH INTO THE LOWER/MID 70S. FORECAST IS A LITTLE MORE UNCERTAIN AS WE GET INTO SATURDAY/SATURDAY NIGHT IN REGARD TO PRECIPITATION CHANCES...WITH SOME NOTABLE DIFFERENCES BETWEEN MODELS WITH THE TIMING AND TO A LESSER EXTENT LOCATION. THE UPPER LEVEL PATTERN ACROSS THE AREA REMAINS ZONAL WITH A LOW PRESSURE SYSTEM SET UP NEAR THE CANADIAN BORDER...BEFORE TRANSITIONING TO A MORE SOUTHWESTERLY FLOW AS ANOTHER LOW PRESSURE SYSTEM STARTS TO DIG SOUTH INTO THE ROCKIES. AT THE SURFACE...LOW PRESSURE IS EXPECTED TO BECOME BETTER ORGANIZED SOMEWHERE NEAR THE SE CO/SW KS/PANHANDLES OF TX AND OK AREA...WITH AN ACCOMPANYING WARM FRONTAL BOUNDARY EXTENDING TO THE E/NE. MODELS VARY ON THE LOCATION OF THE LOW...AND HOW FAR NORTH THE WARM FRONTAL BOUNDARY GETS...AND WHETHER ITS TO THE SOUTH OF OR ACROSS PORTIONS OF THE CWA. THEN TO ADD TO THE UNCERTAINTY...MODELS DIFFER WITH THE ONSET AND LOCATION OF PRECIPITATION ASSOCIATED WITH INCREASING ISENTROPIC LIFT AHEAD OF THE TROUGH TO THE WEST ALONG WITH AN INCREASING SOUTHERLY LLJ ADVECTING MOISTURE AND WARM AIR NORTH OF THE SFC FRONT. DECIDED TO INSERT SOME LOW POPS DURING THE DAY ON SATURDAY TO ACCOUNT FOR AN EARLIER ONSET OF PRECIPITATION...BUT DID KEEP THE HIGHER POPS GOING SATURDAY NIGHT. THOSE WITH PLANS THIS UPCOMING WEEKEND WILL NEED TO KEEP AN EYE ON THE FORECAST...AT THIS POINT THE BETTER INSTABILITY STAYS OFF TO THE SOUTH OF THE CWA...BUT ANY NORTHWARD SHIFT COULD BRING INCREASING CHANCES FOR SOME SEVERE THUNDERSTORMS TO PORTIONS OF THE CWA. STILL PLENTY OF UNCERTAINTIES DUE TO MODELS DIFFERENCE TO BE WORKED OUT IN UPCOMING SHIFTS. AS FAR AS TEMPERATURES GO FOR SATURDAY...THEY WILL BE DEPENDENT MAINLY ON THE POSITION OF THE SFC FRONT...WITH MOST MODELS CURRENTLY SHOWING MOST OF THE CWA WITH EASTERLY WINDS AND INCREASED CLOUD COVER DURING THE DAY...SO DID TREND HIGHS BACK SOME INTO THE 70S...BUT LIKE THE CASE WITH THE PRECIPITATION...ANY NOTABLE SHIFTS OR BETTER AGREEMENT IN THE MODELS WILL LIKELY RESULT IN ADJUSTMENTS. ONLY A FEW CHANGES MADE TO SUNDAY AND BEYOND...MAINLY TO ADD THUNDERSTORM CHANCES /SOME OF WHICH COULD BE ON THE STRONG TO SEVERE SIDE/ TO THE FORECAST FOR MONDAY/MONDAY EVENING WITH ANOTHER UPPER LEVEL LOW IMPACTING THE PLAINS AND ACCOMPANYING FRONTAL BOUNDARY PUSHING THROUGH THE CWA. THOSE WITH PLANS THIS UPCOMING HOLIDAY WEEKEND WILL NEED TO KEEP UPDATED TO CHANGES MADE TO THE FORECAST. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && DISCUSSION...ADO AVIATION...HEINLEIN
Hazardous weather outlook, May 26, 4:51 AM CDT, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 451 AM CDT THU MAY 26 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 271200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 451 AM CDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. LOWLAND AND RIVER FLOODING CONTINUES FOR MANY LOCATIONS DUE TO RUNOFF FROM HEAVY RAINFALL EARLIER IN THE WEEK. THIS FLOODING WILL LIKELY PERSIST FOR SOME LOCATIONS FOR ANOTHER DAY OR TWO...AND AS A RESULT...MULTIPLE FLOOD WARNINGS ARE IN EFFECT FOR PORTIONS OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. PLEASE REFER TO LOCAL AREA FLOOD WARNINGS FOR FURTHER INFORMATION. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA TONIGHT...BUT THESE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORM CHANCES WILL LINGER INTO THE DAYTIME HOURS ON FRIDAY ACROSS THE OUTLOOK AREA...BUT THESE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. LOOKING TOWARD THE UPCOMING MEMORIAL DAY WEEKEND...SATURDAY THROUGH MONDAY...CHANCES FOR THUNDERSTORMS WILL RETURN TO THE OUTLOOK AREA. UNCERTAINTIES DO EXIST WITH THE TIMING AND LOCATION...BUT THERE IS THE POTENTIAL THAT SOME OF THESE THUNDERSTORMS COULD BE ON THE STRONG TO SEVERE SIDE. THE BEST CHANCES FOR THUNDERSTORMS ARE EXPECTED SATURDAY AND SATURDAY NIGHT...THEN AGAIN SUNDAY NIGHT THROUGH MONDAY NIGHT. THOSE WITH PLANS SHOULD STAY UP TO DATE ON THE LATEST FORECAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) ADO
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 10:34 AM CDT | Areal Flood Advisory | GID | Phelps | 5 hr |
Nearby
River Flood Warnings in Nebraska, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.